Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 570, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 11, 2011, 11:50 PM CDT for Archer County, Baylor County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2011, 11:50 PM CDT (04:50 UTC)
- Expired
- Oct 12, 2011, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 9:19 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 11, 9:19 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 919 PM CDT TUE OCT 11 2011 .DISCUSSION... LITTLE IN THE WAY OF CHANGES THIS EVENING...OTHER THAN TWEAKING POPS BASED ON CURRENT ACTIVITY AND PROGRESSION TO THE EAST/SOUTHEAST OVERNIGHT. BEST COVERAGE OF RAIN/EMBEDDED STORMS WILL LIKELY BE CENTRAL AND SOUTHERN OKLAHOMA NEAR NOSE OF MODEST LOW LEVEL JET. COULD SEE ACTIVITY INCREASING IN COVERAGE FROM WHAT IT IS NOW...WITH OVERALL STRENGTH JUST BELOW SEVERE LEVELS. FAIRLY STEEP LAPSE RATES PROGD SO SOME BRIEF AND MARGINALLY SEVERE HAIL NOT OUT OF THE QUESTION. && .PREV DISCUSSION... /ISSUED 628 PM CDT TUE OCT 11 2011/ AVIATION... SCATTERED THUNDERSTORMS OVER THE EASTERN TX PANHANDLE... ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE... WILL CONTINUE TO TRACK EAST OVERNIGHT AND AFFECT MOST TERMINAL LOCATIONS. A WEAK PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE TONIGHT AND WEDNESDAY MORNING. MOST OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF THE FORECAST AREA WEDNESDAY MORNING WITH SCATTERED HIGH CLOUDS EXPECTED BY AFTERNOON. PREV DISCUSSION... /ISSUED 340 PM CDT TUE OCT 11 2011/ DISCUSSION...OUR MAIN FOCUS IS THE DIFFICULT PRECIPITATION FORECAST FOR THE NEXT 18-24 HOURS. ADVECTION OF WARM AND MOIST AIR AHEAD OF AN UPPER TROUGH WOULD TYPICALLY SIGNAL A GOOD CHANCE OF RAIN. WE ARE NOT SOLD...HOWEVER...ON THE COMBINATION OF LIFT...MOISTURE...AND INSTABILITY OCCURRING IN SUCH A WAY AS TO BRING WIDESPREAD OR PERSISTENT RAIN. MID LEVEL LIFT WILL BE MAXIMIZED NORTH OF THE 600-500 MB SPEED MAX...GENERALLY OVER THE NORTHERN HALF OF OKLAHOMA. THIS MAY RESULT IN SHOWERY RAIN AND THUNDER THAT WILL NOT BENEFIT FROM COLD POOL GENERATION. LOW LEVEL LIFT AND INSTABILITY WILL BE MAXIMIZED NEAR A WEAKLY DEFINED WARM FRONT APPROACHING THE RED RIVER. THE 12Z NAM HIT THAT AREA WITH A GREATER CONCENTRATION OF CONVECTIVE PRECIPITATION. INITIAL OUTPUT FROM THE 18Z NAM AND OTHER SHORT RANGE MODELS LOOKS SIMILAR. WE WILL CARRY LIKELY POPS IN SOUTHERN OK AND NORTH TX OVERNIGHT... AND ALSO IN FAR NORTHERN OKLAHOMA...AND WILL LET CHANCE POPS RIDE IN BETWEEN. WE ARE NOT READY TO CARRY THE LIKELY POPS INTO WEDNESDAY... WHEN SOUTHEAST OKLAHOMA WILL BE MOST FAVORED. WE DID ADJUST UP TO 50 PERCENT FROM THE LESSER POPS SEEN IN MAV GUIDANCE. THE PACIFIC JET AND SURFACE FRONT THAT WILL SWEEP THROUGH TONIGHT ARE QUICKLY FOLLOWED BY RIDGING ALOFT AND LOW LEVEL DOWNSLOPE WINDS. THIS WILL RESULT IN A MAINLY SUNNY AND WARM AFTERNOON ONCE THE CLOUDS HAVE CLEARED WEDNESDAY. THURSDAY AND FRIDAY ALSO LOOK DRY WITH COOL MORNINGS AND WARM DAYS. SOUTH WINDS INCREASE OVER THE WEEKEND...AND MAY LEAD TO ELEVATED FIRE CONDITIONS. THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT ON THE WEEKEND CONDITIONS AND ON A STRONGER COLD FRONT THAT MAY ARRIVE EARLY NEXT WEEK. THE FRONT WOULD REPRESENT ANOTHER QUICK SHOT AT RAIN...FOLLOWED BY A COUPLE DAY PERIOD OF COOLER WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 82 49 78 / 60 20 0 0 HOBART OK 55 84 48 80 / 80 10 0 0 WICHITA FALLS TX 61 82 53 82 / 60 30 0 0 GAGE OK 52 79 39 77 / 50 10 0 0 PONCA CITY OK 56 84 49 76 / 40 20 0 0 DURANT OK 60 76 54 80 / 50 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/32
Hazardous weather outlook, Oct 11, 10:15 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT TUE OCT 11 2011
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1015 PM CDT TUE OCT 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED STRONG STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN IMPACT WOULD BE
HAIL AROUND 1.5 INCHES IN DIAMETER.
DISCUSSION...
AN UPPER-LEVEL STORM WILL MOVE FROM THE ROCKY MOUNTAIN STATES ACROSS
THE PLAINS TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE EASTWARD OVER OKLAHOMA AND WESTERN NORTH TEXAS AS THE NIGHT
PROGRESSES. THE COMBINATION OF STEEP LAPSE RATES AND MODERATE WIND
SHEAR WILL ALLOW THE POSSIBILITY FOR A FEW STORMS TO BRIEFLY REACH
SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN
COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS... 25 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY MORNING OVER
AREAS NEAR AND EAST OF INTERSTATE-35. THE RISK OF SEVERE WEATHER
WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Special weather statement, Oct 11, 9:16 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 916 PM CDT TUE OCT 11 2011 OKZ009-014-015-120230- DEWEY OK-ELLIS OK-ROGER MILLS OK- 916 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN DEWEY...SOUTHEAST ELLIS AND FAR NORTHEAST ROGER MILLS COUNTIES. AT 915 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CAMARGO...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3616 9925 3591 9922 3593 9952 3616 9949 CJS
Special weather statement, Oct 11, 9:31 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT TUE OCT 11 2011
OKZ015-120245-
DEWEY OK-
931 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.
AT 931 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTHWEST OF TALOGA TO 4 MILES WEST OF CAMARGO...MOVING EAST AT
20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
LAT...LON 3608 9930 3604 9894 3586 9897 3588 9936
3595 9939 3605 9938
CJSSpecial weather statement, Oct 11, 9:43 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 943 PM CDT TUE OCT 11 2011 OKZ015-120300- DEWEY OK- 943 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 943 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM CAMARGO EAST TO NEAR TALOGA. THE STORMS WERE MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... LAT...LON 3612 9893 3593 9890 3593 9935 3608 9935 CJS
Special weather statement, Oct 11, 9:51 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT TUE OCT 11 2011
TXZ083-120315-
HARDEMAN TX-
951 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST HARDEMAN COUNTY.
AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GOODLETT...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3450 9995 3438 9971 3424 9978 3433 10000
3439 10001
CJSSpecial weather statement, Oct 11, 11:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1136 PM CDT TUE OCT 11 2011 OKZ024-025-027>029-120500- CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK- 1136 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...MCCLAIN AND OKLAHOMA COUNTIES. AT 1135 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM JUST EAST OF MUSTANG TO 5 MILES NORTHWEST OF NEWCASTLE...MOVING EAST-NORTHEAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... HAIL UP TO ONE-HALF INCH... LAT...LON 3558 9735 3530 9732 3520 9774 3547 9777 ..SPEG.
Special weather statement, Oct 11, 11:45 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT TUE OCT 11 2011
TXZ088-120500-
BAYLOR TX-
1145 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST BAYLOR COUNTY.
AT 1145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
WESTOVER...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3347 9927 3364 9922 3360 9895 3359 9895
3339 9897
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:01 PM CDT | Special Weather Statement | OUN | Ellis | 14 min |
| Oct 11, 9:16 PM CDT | Special Weather Statement | OUN | Dewey | 14 min |
| Oct 11, 9:31 PM CDT | Special Weather Statement | OUN | Dewey | 14 min |
| Oct 11, 9:43 PM CDT | Special Weather Statement | OUN | Dewey | 17 min |
| Oct 11, 11:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Oct 12, 8:22 AM CDT | Special Weather Statement | OUN | Stephens | 23 min |
| Oct 12, 8:41 AM CDT | Special Weather Statement | OUN | Stephens | 19 min |
| Oct 11, 9:51 PM CDT | Special Weather Statement | OUN | Hardeman | 24 min |
| Oct 11, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| Oct 11, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Oct 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 61 min |
| Oct 11, 11:45 PM CDT | Special Weather Statement | OUN | Baylor | 15 min |
| Oct 12, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 67 min |
| Oct 12, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 65 min |
| Oct 12, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 62 min |
| Oct 12, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.